Rectal stenosis after radiation to the prostate

Ultima Vez Modificado: 3 de febrero del 2005

Share article


Question

Dear OncoLink "Ask The Experts,"
In 1993, I received radiation treatment for prostate cancer. In the last year, I have been having a problem with rectal stenosis. My oncologist gave me a dilator. I tried to use the dilator but it would not go in. What should I do?

Answer

Richard Whittington, MD, Associate Professor of Radiation Oncology at the University of Pennsylvania School of Medicine, responds:

Actually, the person to see about this is a gastroenterologist or a colorectal surgeon. It usually requires an endoscopic dilatation with a balloon device and may require repeated dilatations. It has to be done carefully because if the mucosa is disrupted or the scar tissue is torn it can result in an infection or necrosis which causes worse fibrosis. If it is mild we usually manage it with stool softeners.



I Wish You Knew

The Controversy of Screening

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.


OncoLink OncoPilot

Frente a un nuevo diagnóstico de cáncer o de cambiar el curso de su tratamiento actual? Deje que nuestro personal de enfermería cáncer que ayudan a pasar!

Más información